MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UDLMY-501J-PED-CCT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a double lumen polyurethane central venous catheter (cvc) was found leaking at the blue hub less than one hour after placement.The patient required an additional line replacement procedure.As reported, the patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, as well as functional test and visual inspection of the returned device was conducted during the investigation.One central venous double lumen catheter was returned for investigation in used condition.An unknown cap was found to be attached to the blue hub.Biomatter was present on the manifold, white hub, blue hub and inside both extension tubes, with the heaviest amount of biomatter concentrated within the blue hub.No additional damage was noted to the catheter aside from the crack in the hub.The blue hub is from cavity number one, with the gate on the wing opposite from the crack.The crack is in line with one of the wings and measured 6mm.The white lumen is slightly occluded, but water could be forced through when pressure was applied.Leakage was found to be coming from the crack in the blue hub during the functional test.The hubs were noted to be securely fitted to the lumens.From the description of the device failure analysis, it was concluded that the failure occurred on the weld line.Additionally, a document based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Precautions noted in the instructions for use (ifu) advise the user to not re-sterilize the product, cut, trim or modify the catheter or components prior to placement or intraoperatively.The product should be stored in a dark, dry, cook place, as extended exposure to light should be avoided.The product should be inspected by the user prior to use to ensure that no damage has occurred.A review of the device history record showed no relevant nonconformances that could have contributed to this failure mode.It should be noted that no other complaints were found for the main and subassembly lots.Inspection for raw material lots were reviewed, and all lots found to be ¿ok¿.It was concluded that there is no evidence that nonconforming product exists in house or in the field.The investigation found that the affected component of the device is supplied from an external supplier, and an investigation was conducted by the supplier at the request of cook.The supplier¿s description of the failure mode assumed the crack was located along the weld line as in other cracked hub reports, as the weld of the hub is the weakest feature.If the male luer fitting is over engaged in the female luer taper of the hub, the weld line can be prone to cracking due to excessive force.Manufacturing logs of hub lots were reviewed, and no anomalies were noted in the manufacturing process.No nonconforming product has been identified in house of in the field.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7922518
Report Number1820334-2018-02757
Device Sequence Number19242377
Product Code DQY
UDI-Device Identifier00827002269361
UDI-Public(01)00827002269361(17)200321(10)8638120X
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberC-UDLMY-501J-PED-CCT
Device Lot Number8638120X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;